MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that 5 years 11 months 4 days ago the patient underwent cataract and intraocular lens (iol) implant procedure.Following that, the patient returned to the clinic and the lens was examined within the eye, and it was decided to have it replaced.The iol was exchanged for another lens 5 years 11 months 15 days following the initial implant procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.Product evaluation: the lens was returned sealed inside a small non-company blue pouch.Viscoelastic was dried on the lens.The optic was torn (cut) and split from the edge to beyond the optic center.The lens was cleaned with klotho-related protein (klrp) for further evaluation.A small area of cracked damage was also observed near the optic center.A retest of the power and resolution could not be conducted due to the damage through the optic rings of the lens.Product history records were reviewed and documentation indicated the product met release criteria.Associated product information was not provided.It is unknown if qualified products were used.Root cause: the root cause cannot be determined for the reported complaint.A specific product malfunction was not alleged and a clarification of the event was not provided.The returned sample had been cut from edge to beyond the optic center, typical in appearance to damage from an insertion and removal of an intraocular lens (iol).Additional optic damage was observed.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Information in the file indicated that the initial implant was in 2019 and the patient returned in 2025.The complaint indicated that the lens was examined within the eye and decided to explant.The company 21.5 diopter (add power +2.2/+3.2 diopter) was removed and replaced.The replacement lens information was not provided.Due diligence has been performed in an attempt to obtain further information on this event.The reporter has not responded to request for follow-up information.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22477389
Report Number1119421-2025-01887
Device Sequence Number8016328
Product Code MFK
UDI-Device Identifier00380652357760
UDI-Public(01)00380652357760(17)230831(11)180911(10)12650600
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.215
Device Lot Number12650600
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown